Yellowing of the eyes with Norvir, Reyataz, and Truvada
Mar 19, 2006
I recently started on 100mg Norvir, 300 mg Reyataz, and Truvada. I have tolerated it well. I have noticed, though that I have had a yellowing of the eyes, which seems to come and go and vary in intensity. I had a few questions regarding this since my doctor rushed me out of the appointment too fast. 1. Will this go away eventually? I care deal with it since I am tolerating so much better than my last regimine. 2. Can it get worse? I can deal with how it is now, but I don't want to get too yellow 3. I know it is from increased bilirubin, but is the increased bilirubin harmful? Thank you for your time
Response from Dr. Henry
To date the increased bilirubin levels seen with Reyataz (unconjugated or indirect bilirubin) have not been linked to actual liver damage/disease. The situation is similar to what is seen in Gilbert's syndrome which is a generally benign condition. The levels can rise and fall modestly depending on hydration status and other variables but generally don't change to a great extent after several months in my experience. Perhaps 3-5% of patients develop levels high enough (yellow jaundice) that they consider swiching to an alternative regimen (often there are multiple option). I have a dozen or so patients with moderately pronounced jaundice (yellowing of the sclera of the eyes and skin) who otherwise like the drug so have been willing to continue the drug with monitoring. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Kissing Stripper Worried I Have HIV
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Diarrhea After Blowjob Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Swollen Lymph Glands After French Kissing Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.